MAUDE Adverse Event Report: ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM; INTRAMED FIXATN ROD AND ACCESS

ARTHREX, INC. GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM; INTRAMED FIXATN ROD AND ACCESS
Model Number GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 09/25/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On 10/5/2023, it was reported by a sales representative via email that a patient underwent surgery due to an intertrochanteric fracture on (b)(6) 2023.On (b)(6) 2023, the sales representative was made aware via phone that the lag screw implanted in the patient broke.The patient will undergo revision surgery.No further information has been provided.Additional information received on 10/13/2023: on (b)(6) 2023, the patient underwent surgery in which a 1023-395 trochanteric nail and a 1099-095 lag screw were implanted.On (b)(6) 2023, the patient felt pain while walking.A revision surgery took place on (b)(6) 2023 to remove the troch nail and lag screw.During the removal of the lag screw, it was noticed that it had scratches distal to the threads.The case was completed as a total hip arthroplasty procedure.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Complaint allegation is confirmed.Upon visual inspection, it was noted that the threaded shaft was broken off.It was observed the activation sleeve was inside the telescoping lag screw, 10.5mm x 95mm.The slots are inside the barrel, and strong abrasion marks are noted around the shaft.Functional testing was not performed due to the damage to the device.The most likely cause of this failure is attributed to user error due to the activation sleeve had not been removed from the telescoping lag screw.Per surgical technique, to allow up to 10mm postoperative compression in the telescoping lag screw, remove the activation sleeve by inserting the activation tool through the sheath into the lag screw and turning counterclockwise.The activation sleeve will retain to the tip of the activation tool once disengaged from the lag screw.Remove the lag screw sheath.Preoperative and operating procedures, including knowledge of surgical techniques and proper selection and placement of the device, are important considerations in the successful utilization of this device.The appropriate arthrex delivery system is required for proper implantation of the device.

Brand Name
GALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM
Common Device Name
INTRAMED FIXATN ROD AND ACCESS
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18046633
Report Number1220246-2023-08486
Device Sequence Number20852282
Product Code HSB
UDI-Device Identifier00848665015843
UDI-Public00848665015843
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120148
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGALILEO LAG SCREW, RIGHT, Ø10.5MMX95MM
Device Catalogue Number1099-095
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/05/2023
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown